Update: thanks for answering my question and pushing me to go to the dr!
i went to the doctor and got some antibiotics for bv. I don’t have any bad odor now. I have also started taking probiotics specifically for vaginal health. Have not had any problems since and feel good.
Also asked her about boric acid use. She said it is safe to use and is sometimes prescribed along with antibiotics for some infections. She advised just don’t abuse it and go to the dr if u have symptoms that don’t go away or keep coming back instead of using as a long term remedy because then it’s just masking the problem instead of getting rid of it.
Aside from the present issue of an infection (and if it smells that bad, you should see your doctor right away), I am thinking about the general use that you mention of boric acid suppositories. You could be putting yourself into a position to have long-term susceptibility to damage in the pelvic area. As specialmom mentioned, vaginas are designed to be self-cleaning, and if you regularlyput in suppositories, you will disrupt the natural balance of flora that is there for your own good, which will make you susceptible to infection in the area. You might be in the habit of using the suppositories, but if you are smelling really bad on a constant basis you should suspect BV or another problem and get swabbed and properly diagnosed by your doctor. There is the risk of pelvic inflammatory disease from vaginal infections that are chronic, and that can cause fertility problems.
Here is from another website: "Side effects are rare with boric acid, but it may cause vaginal burning and itching. Do not use boric acid near any cuts or abrasions, as it can enter the bloodstream and may cause nausea, vomiting, diarrhea, dermatitis, and kidney damage." It doesn't sound like you have given yourself nausea, vomiting or diarrhea, but you might have given yourself dermatitis in that area.
Please get your present problem fixed (it sounds like at the very least, you need a serious run of antibiotics) and then also talk to your doc about solving the chronic problem that caused you to self-medicate with boric acid.
If you think you have some kind of infection going now, see your doctor. I know yeast and/or BV can be a struggle - I've been there - but right now, you want to let a doctor make these decisions.
If something smells or feels off, give your doctor a call.
Good luck, and let us know what happens.
Oh no. Don't do that. Nothing is to be inserted for six weeks. You shouldn't use boric acid if there are any abrasions or wounds in general and post abortion, definitely not. The other issue I wonder about is if you are killing off natural flora or good bacteria that you need to keep your ph balanced. I guess you'd know if you got BV or yeast overgrowth. But anyway, if you have any signs of infection post abortion (any develop), don't self treat! I know that they recommend you see a doctor at 6 weeks to make sure all is well after the abortion so please do that. After that, you can go back to your usual routine. good luck sweetie